Isn't this just the funnest thing ever?
I've been informed, in no uncertain terms, by two different doctors, that as long as my experience today of heart rate up over 120 for over an hour remains an isolated incident, with no pain, dizziness, or shortness of breath, then I'm allowed to consider it a fluke and continue living my normal daily life, but that if any of those other symptoms come and join the party, I'm to go to the nearest emergency room, strip down to a skimpy robe in front of my coworkers, and get checked out for a heart attack. Fabulous!
It sounds like what actually happened is that I didn't react well to my secondary migraine medication, naproxen (i.e., Aleve but in a higher dose). I take it for a week or so each month when my primary medication, Vicodin, runs out and they refuse to up the prescription, because 20 a month is safe but clearly 30 a month would be a serious danger to my health and welfare and I can't be trusted to make my own decisions there.
Sometimes I totally understand why people start using street drugs.
But I digress. This afternoon, I took a naproxen, with food, as directed, and then tried to lay down and take a nap. I'd taken my first trusty little Ativan earlier in the day and generally wanted to tune out. Staff meeting and then an annual gynecological exam makes for a long morning, you know?
So I slept for maybe 45 minutes, and then laid awake and listened to my heart throb away, about twice as fast as I'm used to. My knee-jerk reaction is to blame any new symptoms on the most recent medication I'm taking, but really, a racing heart rate and/or high blood pressure, whatever it was, seems like a very stupid side effect for an antianxiety medication to have. After a while I figured out that the naproxen is a newish prescription, too, and somehow that seemed like more likely a culprit.
But seeing as how my father had his first heart attack at 30, many in the medical community are sort of standing back and waiting for me to start with mine.
So, yeah, I don't know if it's exactly better living through chemistry, but it's certainly weirder. The plan for the moment is to switch me to a different NSAID (Relafen, whose primary warnings have to do with heart and circulation risks... seriously, funnest thing ever!) and see what happens. Now I'm anxious and dealing with intermittent migraine pain and anxious about getting migraine pain and taking the wrong medication and killing myself with it.
Are you seeing why I've not been blogging my brains out this week? There are some vibes that just don't need to be sent out into the wilderness.